Alert archive / Massachusetts / Wind Advisories in 2010
Wind Advisory 14, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this wind advisory at Feb 28, 2010, 3:00 PM EST for Barnstable County, Nantucket County, Massachusetts. It took effect at Mar 1, 2010, 12:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2010, 3:00 PM EST (20:00 UTC)
- In effect from
- Mar 1, 2010, 12:00 AM EST
- Expired
- Mar 1, 2010, 3:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Nantucket County, MA
The radar
The Boston radar (KBOX), 98 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
481 WWUS71 KBOX 282000 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 300 PM EST SUN FEB 28 2010 ...INTENSE LOW PRESSURE TO THE SOUTH OF NOVA SCOTIA WILL CAUSE STRONG WINDS OVER THE CAPE AND ISLANDS LATE TONIGHT AND MONDAY... MAZ022-024-010400- /O.NEW.KBOX.WI.Y.0014.100301T0500Z-100301T2000Z/ BARNSTABLE MA-NANTUCKET MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... NANTUCKET 300 PM EST SUN FEB 28 2010 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM EST MONDAY FOR CAPE COD...MARTHAS VINEYARD...AND NANTUCKET. A VERY INTENSE STORM SYSTEM WILL BE LOCATED TO THE SOUTH OF NOVA SCOTIA LATE TONIGHT. IT WILL DRIFT WESTWARD FOR A TIME THEN HEAD BACK OUT TO SEA LATER MONDAY. NORTHWEST WINDS WILL INCREASE TO 30 TO 35 MPH WITH GUSTS TO 40 TO 45 MPH OVER THE CAPE AND ISLANDS AFTER MIDNIGHT. AN ISOLATED GUST TO 50 MPH CANNOT BE RULED OUT. THE STRONG WINDS WILL BEGIN TO DIMINISH LATE IN THE AFTERNOON ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ FIELD
3 follow-up statements
289 WWUS71 KBOX 010322 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1022 PM EST SUN FEB 28 2010 ...INTENSE LOW PRESSURE TO THE SOUTH OF NOVA SCOTIA WILL CAUSE STRONG WINDS OVER THE CAPE AND ISLANDS LATE TONIGHT AND MONDAY... MAZ022-024-011130- /O.CON.KBOX.WI.Y.0014.100301T0500Z-100301T2000Z/ BARNSTABLE MA-NANTUCKET MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... NANTUCKET 1022 PM EST SUN FEB 28 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST MONDAY. A VERY INTENSE STORM SYSTEM WILL BE LOCATED TO THE SOUTH OF NOVA SCOTIA LATE TONIGHT. IT WILL DRIFT WESTWARD FOR A TIME THEN HEAD BACK OUT TO SEA LATER MONDAY. NORTHWEST WINDS WILL INCREASE TO 30 TO 35 MPH WITH GUSTS TO 40 TO 45 MPH OVER THE CAPE AND ISLANDS AFTER MIDNIGHT. AN ISOLATED GUST TO 50 MPH CANNOT BE RULED OUT. THE STRONG WINDS WILL BEGIN TO DIMINISH LATE IN THE AFTERNOON ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ RLG
890 WWUS71 KBOX 010842 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 342 AM EST MON MAR 1 2010 ...INTENSE LOW PRESSURE TO THE SOUTH OF NOVA SCOTIA WILL CAUSE STRONG WINDS OVER THE CAPE AND ISLANDS TODAY... MAZ022-024-011645- /O.CON.KBOX.WI.Y.0014.000000T0000Z-100301T2000Z/ BARNSTABLE MA-NANTUCKET MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... NANTUCKET 342 AM EST MON MAR 1 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. A VERY INTENSE STORM SYSTEM LOCATED TO THE SOUTH OF NOVA SCOTIA WILL DRIFT WESTWARD FOR A TIME THEN HEAD BACK OUT TO SEA LATER TODAY. NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO 40 TO 45 MPH ARE EXPECTED OVER THE CAPE AND ISLANDS. AN ISOLATED GUST TO 50 MPH CANNOT BE RULED OUT. THE STRONG WINDS WILL BEGIN TO DIMINISH LATE IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ RLG
551 WWUS71 KBOX 011550 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1050 AM EST MON MAR 1 2010 ...INTENSE LOW PRESSURE TO THE SOUTH OF NOVA SCOTIA WILL CAUSE STRONG WINDS OVER THE CAPE AND ISLANDS TODAY... MAZ022-024-012000- /O.CON.KBOX.WI.Y.0014.000000T0000Z-100301T2000Z/ BARNSTABLE MA-NANTUCKET MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN... NANTUCKET 1050 AM EST MON MAR 1 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. A VERY INTENSE STORM SYSTEM LOCATED TO THE SOUTH OF NOVA SCOTIA WILL DRIFT WESTWARD FOR A TIME THEN HEAD BACK OUT TO SEA LATER TODAY. NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO 40 TO 45 MPH ARE EXPECTED OVER THE CAPE AND ISLANDS. AN ISOLATED GUST TO 50 MPH CANNOT BE RULED OUT. THE STRONG WINDS WILL BEGIN TO DIMINISH TOWARD SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Feb 28, 1:10 PM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Feb 28, 1:10 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
110 PM EST SUN FEB 28 2010
.SYNOPSIS...
LOW PRESSURE IN NEW YORK STATE WILL MOVE S OF NEW ENGLAND TODAY...AND
EVENTUALLY MERGE INTO A LARGE INTENSE OCEAN STORM 200 MILES EAST OF
CAPE COD MON MORNING. ANOTHER LOW MOVING NORTHEAST FROM THE GULF OF
MEXICO TUE MORNING WILL ALSO BECOME A LARGE OCEAN STORM BUT PROBABLY
REMAIN WELL SE OF NANTUCKET WED. THEREAFTER...STRONG MIDWEST HIGH
PRES THU SHOULD MOVE INTO THE SE USA FOR NEXT WEEKEND...DELIVERING
SOUTHERN NEW ENGLAND AN EXTENDED PERIOD OF DRY AND MILDER WEATHER.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MID LEVEL LOW NEAR BGM WILL BE SLIDING SE OFF THE NJ COAST THIS
AFTERNOON WITH INVERTED TROF NEAR THE SOUTH COAST. WEAK QG FORCING
THIS AFTERNOON WITH MAIN FOCUS FOR PCPN ACROSS W ZONES WHERE BEST MID
LEVEL LAPSE RATES. ADJUSTED POPS TO REFLECT THIS THINKING.
RAISED TEMPS SLIGHTLY PER MAV/MET BLEND WHICH TIELDS LOWER 40S
COASTAL PLAIN AND MID/UPPER 30S NW HIGHER TERRAIN.
QUICK REVIEW OF LATEST NAM SUGGESTS POSSIBLE ADVSY SNOWFALL FROM S
NH THROUGH PORTIONS OF E MA...ESPECIALLY NE. SREF NOT AS BULLISH
WITH SUB ADVSY SNOWFALL. WILL BE REVIEWING ENTIRE 12Z MODEL SUITE
BEFORE MAKING DECISION ON ADVSYS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
LOW PRESSURE EAST OF THE CAROLINA COAST THIS MORNING WILL MOVE
NORTHWARD...STRENGTHENING AS IT MOVES WELL SOUTHEAST OF NANTUCKET
THIS EVENING. THIS STORM WILL SETTLE JUST SOUTH OF NOVA SCOTIA
THROUGH MONDAY. MOISTURE WRAPS BACK AROUND THE LOW TOWARDS NEW
ENGLAND BRINGING ANOTHER CHANCE OF PRECIPITATION. HAVE CHANCE POPS
INCREASING TO LIKELY ALONG THE EAST COAST AND THE NORTHEASTERN
ZONES. WHETHER THE PRECIPITATION GETS BACK DOWN INTO THE
SOUTHWESTERN ZONES WILL BE DEPENDENT ON HOW CLOSE THE LOW COMES TO
SOUTHERN NEW ENGLAND. HAVE KEPT THE QPF LESS THAN 0.25 INCH WITH
THE HIGHER AMOUNTS ACROSS NORTHEASTERN MASS. PRECIPITATION WILL
START AS SNOW IN ALL LOCATIONS...THEN AS WE GET INTO MONDAY AND A
BIT MORE WARM ADVECTION...COULD SEE A CHANGE TO RAIN PARTICULARLY
ALONG THE COAST. NORTHWEST WINDS WILL PICK UP SUNDAY NIGHT...
INCREASING INTO MONDAY AS THE PRESSURE GRADIENT TIGHTENS. WE MAY END
UP NEEDING A WIND ADVISORY FOR PORTIONS OF SOUTHERN NEW ENGLAND
MONDAY. THE LIKELIEST LOCATION FOR THIS WOULD BE THE CAPE AND
ISLANDS. RIGHT NOW ITS VERY MARGINAL AND LARGELY DEPENDENT ON THE
STORM TRACK. WILL KEEP AN EYE ON THIS POSSIBILITY IN FUTURE
FORECASTS.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
28/00Z MODELS ARE IN GOOD OVERALL AGREEMENT WITH THE OVERALL PATTERN
THIS WEEK. 00Z GFS WAS USED AS THE BASIS FOR TWEAKING THIS FORECAST
PACKAGE AS IT WAS NOT AS PROGRESSIVE AS THE ECMWF WITH AN OCEAN STORM
TOWARD THE MIDDLE OF THIS WEEK AND MORE IN LINE WITH THE MODEL SUITE
CONSENSUS SOLUTION.
MID LEVEL FLOW FINALLY GETS MOVING AGAIN EARLY THIS WEEK. MID LEVEL
CUTOFF LOW GETS KICKED OUT TO SEA...BUT IS REPLACED BY A PROGRESSIVE
LONGWAVE TROUGH BY MID WEEK. THIS WILL SUPPRESS THE JET STREAM
FARTHER SOUTH...TAKING THE FAVORED STORM TRACK WITH IT.
IT LOOKS LIKE TWO MORE BRUSHES WITH LARGE OCEAN STORMS THIS WEEK...
FOLLOWED BY SEVERAL DAYS OF BENIGN WEATHER.
THIS FIRST OCEAN STORM BACKS TOWARD SOUTHERN NEW ENGLAND...BUT
LARGELY REMAINS SOUTH OF NOVA SCOTIA BEFORE MOVING BACK EAST MONDAY
NIGHT. STILL...THIS LOW PRESSURE SHOULD GET CLOSE ENOUGH TO TRIGGER
SNOW OR RAIN SHOWERS ACROSS PORTIONS OF SOUTHERN NEW
ENGLAND...ESPECIALLY TOWARD THE EAST COAST.
TUESDAY LOOKS TO BE THE DAY WHERE OUR REGION IS BETWEEN STORMS. STILL
KEPT A CHANCE OF RAIN/SNOW SHOWERS IN THE FORECAST THOUGH DUE TO THE
CURRENT EXPECTED ARRIVAL TIME OF A MID LEVEL SHORTWAVE LATE IN THE DAY
INTO TUESDAY NIGHT. THIS TIMING IS BY NO MEANS SET IN STONE YET. SO
IF THERE WOULD BE A DRY PERIOD EARLY THIS WEEK...TUESDAY WOULD BE IT.
NOT EXPECTING A BLOCKBUSTER IN TERMS OF PRECIPITATION WITH THE SECOND
OCEAN STORM WEDNESDAY INTO THURSDAY. THINKING THIS STORM WILL STAY
FARTHER OFFSHORE THAN ITS PREDECESSORS.
OF MORE IMPORTANCE IS THE POTENTIAL FOR MOMENTUM TRANSFER AND GALE
FORCE GUSTS RAISING WATER LEVELS AND SURGE FROM WIND STRESS AND
POSSIBLY LOWERING SFC PRES. THE MOMENTUM TRANSFER ALSO BUILDS SEAS
ALONG THE E MASS COAST...ESPECIALLY FOR THE WED NIGHT HIGH TIDE.
THURSDAY AFTERNOON IN NEXT WEEKEND...THE OFFSHORE STORM MOVES OFF
AND HIGH PRESSURE SFC AND ALOFT BUILDS FROM THE MIDWEST TO THE SE
U.S. STATES. THIS WOULD OFFER AN EXTENDED PERIOD OF DRY AND MILDER
WEATHER FOR OUR AREA.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THIS AFTERNOON...MVFR CIGS AT ALL TERMINALS AS OF 18Z WITH ONE
EXCEPTION...IN CENTRAL MASS/EASTERN CT/WESTERN RI WHERE THERE IS A
NORTH TO SOUTH BAND OF ONLY MID LEVEL OVERCAST AND NO LOW CLOUDS
UNDERNEATH. MOST AROUND 2500-3000 FT BUT MHT HANGING MORE LIKE
1000-1500 FT WITH BAND OF IFR JUST TO ITS NE. EXPECT LITTLE CHANGE IN
THIS CONFIGURATION INTO THE LATE AFTERNOON HOURS. ORH SHOULD FILL
BACK IN WITH MVFR CIGS. A FEW SPOTS MAY BRIEFLY BREAK OUT INTO
SCATTERED LOW CLOUDS BUT THIS SHOULD FILL BACK IN WITHIN AN HOUR OR
SO.
LATE THIS AFTERNOON INTO THIS EVENING...MODELS SHOW CIGS IMPROVING TO
VFR OR HIGH MVFR CIG. MODERATE CONFIDENCE IN THIS.
OVERNIGHT...MODERATE CONFIDENCE OF VFR HOLDING IN WESTERN TERMINALS.
BUT LOWERING MVFR CIGS WILL OVERSPREAD THE EASTERN HALF FROM NE TO
SW...AS LOW PRESSURE OFF THE COAST RETROGRESSES. ITS SNOW SHIELD WILL
OVERSPREAD THE EASTERN TERMINALS BEFORE DAYBREAK. EXPECT SNOW TO
BEGIN AT BOS/MHT/HYA NEAR 07Z...THEN BECOMING IFR VSBY IN SNOW BY
09Z. SAME IS FORECAST TO OCCUR FARTHER WEST ABOUT 2 HOURS
LATER...BEGINNING AROUND 09Z AT ORH/PVD/FMH/ACK AND BECOMING IFR VSBY
BY 11-12Z. HIGH CONFIDENCE IN EASTERN TERMINALS...MODERATE CONFIDENCE
IN CENTRAL TERMINALS. SNOW MAY HAVE A HARD TIME GETTING AS FAR WEST
AS BDL OR BAF. NW WINDS WILL INCREASE TO 15-25 KTS WITH GUSTS TO
25-30 KTS ALL TERMINALS BETWEEN 07Z AND 12Z...WINDIEST AT THE COAST.
IT SHOULD BE NOTED THAT NAM SHOWS ORH DETERIORATING TO LOW IFR IN
CEILINGS AND FOG DUE TO RADIATIONAL COOLING. WE ARE NOT FORECASTING
THIS DENSE FOG AS YET SINCE THERE SHOULD BE SIGNIFICANT CLOUD
COVER...BUT WE HAVE FORECAST A LOWERING OF CEILINGS FOR ORH EARLIER
THAN AT OTHER TERMINALS.
MONDAY...OCCASIONAL MVFR CONDITIONS IN SNOW/RAIN SHOWERS
WITH HIGHEST CONFIDENCE KBOS/KMHT AND DIMINISHING IN CONFIDENCE
FARTHER SOUTH AND WEST. MODERATE PROBABILITY OF IFR CONDITIONS AT
COASTAL TERMINALS IN THE MORNING. MODERATE CONFIDENCE NW WINDS GUSTING 30
TO 40 KTS MOST TAF SITES HIGHEST CONFIDENCE KFMH/KHYA/KACK.
OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...
TUESDAY...VFR WITH AREAS OF MVFR POSSIBLE IN SCT RAIN/SNOW SHOWERS.
LOW CONFIDENCE.
WEDNESDAY...MVFR CONDS IN AREAS OF SNOW. NORTHEAST WINDS GUSTING 35
TO 45 KNOTS CAPE COD AND ISLANDS. MODERATE CONFIDENCE.
THURSDAY...VFR. NLY GUSTS 20-30 KTS.
&&
.MARINE...
ROUGH SEAS 5 TO 7 FEET WILL CONTINUE TO AFFECT THE COASTAL WATERS.
THESE SEAS WILL GRADUALLY DIMINISH THROUGH TODAY. AS AN OCEAN STORM
MOVES NORTHWARD TOWARDS NOVA SCOTIA FROM THE CAROLINAS...
NORTHWESTERLY GALES ARE EXPECTED ACROSS THE WATERS. GALE WARNINGS
HAVE BEEN ISSUED FOR ALL THE WATERS EXCEPT NARRAGANSETT BAY AND
BOSTON HARBOR FOR TONIGHT AND MONDAY.
OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...
FIRST OCEAN STORM OF THIS WEEK MOVES EAST ACROSS THE NORTH ATLANTIC
MONDAY NIGHT. THIS WILL LEAD TO DIMINISHING WINDS ACROSS THE WATERS
FOR TUESDAY. WINDS INCREASE AGAIN WEDNESDAY AS ANOTHER OCEAN STORM
MAKES ITS CLOSEST APPROACH TO THE SOUTHERN NEW ENGLAND WATERS.
ROUGH SEAS EXPECTED TO LINGER ACROSS THE OUTER WATERS THROUGH THIS
PERIOD...BUT SUBSIDE SOME TUESDAY WITH THE LIGHTER WINDS...BEFORE
BUILDING AGAIN WEDNESDAY INTO THURSDAY.
&&
.HYDROLOGY...
LINGERING SNOW SHOWERS EXPECTED THROUGH TODAY...BUT OVERALL QPF
SHOULD BE LESS THAN ONE-TENTH OF AN INCH. SO SHOWERS SHOULD HAVE
LITTLE IMPACT ON RUNOFF INTO THE MAINSTEM RIVERS.
SEVERAL OF THE WARNED RIVERS SHOULD FALL BELOW FLOOD STAGE IN THE
NEXT 24 TO 36 HOURS. THIS INCLUDES THE SPICKET AT METHUEN AND THE
SUDBURY AT SAXONVILLE THIS MORNING...THE PAWTUXET AT CRANSTON THIS
EVENING...AND THE ASSABET AT MAYNARD AND THE NASHUA AT EAST PEPPERELL
MONDAY. THE CONCORD AT LOWELL AND THE CHARLES AT DOVER ARE STILL
RISING SLOWLY AND WILL CONTINUE INTO MONDAY.
&&
.TIDES/COASTAL FLOODING...
EXPECT A RESIDUAL SWELL TO PERSIST THROUGH THIS WEEKEND. BY MONDAY...
BOTH HIGH TIDE CYCLES ARE RELATIVELY HIGH ASTRONOMICALLY. A STORM
PASSING OFFSHORE MONDAY MAY CAUSE ANOTHER ROUND OF MINOR TO MODERATE
COASTAL FLOODING DEPENDING UPON HOW CLOSE THE TRACK ENDS UP AND HOW
MUCH NE SWELL DEVELOPS. THERE IS A LITTLE CONCERN OF A POTENTIAL FOR
THIS NEW LOW PRESSURE TO RETROGRADE BACK WEST A BIT. AT THIS TIME...
CONFIDENCE IS LOW AS TO THE RISK OF ANY COASTAL FLOODING MONDAY...
ESPECIALLY SINCE THE ARRIVING SWELL IS PROBABLY DEVELOPED FROM THE
NORTH AND THEREFORE WITH LIMITED FETCH ALONG THE COAST.
SO THE 13 FT PREDICTED TIDE AT BOSTON WOULD RESULT IN A MINOR EVENT...
PROVIDED ONSHORE WAVES ARE LESS THAN 10 FT AT THE COAST/LAND INTERFACE.
GREATEST RISK MONDAY APPEARS TO BE ACROSS OUTER CAPE COD WHERE BEACH
EROSION WILL ALSO CONTINUE.
NEXT WEDNESDAY INTO EARLY THURSDAY THREATENS TO BE A MORE SIGNIFICANT
COASTAL FLOOD RISK WITH ASTRO TIDES OF 11.2-11.4 FT AT BOSTON. OUR
HAZARDOUS WEATHER OUTLOOK HAS IT STATED AS SUCH.
THERE MAY BE A GREATER RISK OF COASTAL FLOODING WEDNESDAY INTO EARLY
THURSDAY IN ASSOCIATION WITH ANOTHER STORM PROJECTED TO MOVE 300
MILES SOUTHEAST OF NANTUCKET. THAT PARTICULAR STORM IS LIKELY TO
TOSS LARGER WAVES ASHORE...POSSIBLY IN THE 10 TO 15 FOOT RANGE. AT
THIS TIME...THE PROBABILITY OF 15 FOOT SEAS SHOULD BE THOUGHT OF AS
LOW TO MODERATE BUT WITH A HIGH PROBABILITY OF 10 FOOT SEAS.
THIS ASSESSMENT IS BASED ON THE UNCERTAINTY ASSOCIATED WITH THE
TRACK...INTENSITY AND ENVELOPE OF GALE FORCE WINDS ON THE NORTH
SIDE OF THIS STORM.
OTHERWISE BEACH EROSION IS EXPECTED TO REMAIN AN ISSUE THROUGH AT
LEAST NEXT THURSDAY WITH TIMES OF HIGH ENERGY SWELLS PROPAGATING TO
OUR EAST COAST.
&&
.EQUIPMENT...
THE NOAA WEATHER RADIO TRANSMITTER AT BLUE HILL WILL BE OFF THE AIR
FOR MOST OF THIS WEEK...AND POSSIBLY INTO NEXT WEEK...DUE TO A BAD
ANTENNA. WE APOLOGIZE FOR ANY INCONVENIENCES THIS MAY CAUSE.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WARNING FROM 1 AM TO 4 PM EST MONDAY FOR ANZ231-232-251.
GALE WARNING FROM 4 AM TO 1 PM EST MONDAY FOR ANZ233>235-237-
256.
SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 7 PM EST
MONDAY FOR ANZ230-236.
GALE WARNING FROM 10 PM THIS EVENING TO 7 PM EST MONDAY FOR
ANZ250-254-255.
&&
SYNOPSIS...BELK/RLG
NEAR TERM...KJC
SHORT TERM...RLG
LONG TERM...BELK
AVIATION...BELK/RLG/GAF
MARINE...BELK/RLG
HYDROLOGY...RLG
TIDES/COASTAL FLOODING...KJC/BELK
EQUIPMENT...STAFFHazardous weather outlook, Feb 28, 5:09 AM EST, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 509 AM EST SUN FEB 28 2010 CTZ002>004-MAZ002>006-008>014-017-018-020-021-023-026-NHZ011-012-015- RIZ001>008-011015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- DUKES MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 509 AM EST SUN FEB 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT FOR BERKSHIRE COUNTY AND THE EAST COAST INCLUDING CAPE COD AND NANTUCKET...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ007-015-016-019-022-024-011015- EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA- BARNSTABLE MA-NANTUCKET MA- 509 AM EST SUN FEB 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EAST COAST OF MASSACHUSETTS...INCLUDING CAPE COD AND NANTUCKET. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A LOW TO MODERATE PROBABILITY OF WIND ADVISORY CONDITIONS MONDAY MORNING...ESPECIALLY ACROSS OUTER CAPE COD AND NANTUCKET. A RESIDUAL SWELL AND SMALL STORM SURGE OF LESS THAN 1 FOOT WILL CAUSE CONTINUED BEACH EROSION AND SOME SPLASH-OVER AT THE TIMES OF THE HIGH TIDES TODAY THROUGH TUESDAY. THERE COULD BE AN INCREASE IN SPLASH- OVER AND BEACH EROSION MONDAY ASSOCIATED WITH A STRENGTHENING STORM 200 MILES EAST OF CAPE COD. THERE MAY BE A EVEN GREATER RISK OF COASTAL FLOODING WEDNESDAY INTO EARLY THURSDAY IN ASSOCIATION WITH ANOTHER STORM PROJECTED TO MOVE 300 MILES SOUTHEAST OF NANTUCKET. THIS PARTICULAR STORM IS LIKELY TO FORCE LARGER WAVES ASHORE...POSSIBLY IN THE 10 TO 15 FOOT RANGE. AT THIS TIME...THE PROBABILITY OF 15 FOOT SEAS SHOULD BE THOUGHT OF AS LOW TO MODERATE BUT WITH A HIGH PROBABILITY OF 10 FOOT SEAS. THIS ASSESSMENT IS BASED ON THE UNCERTAINTY ASSOCIATED WITH THE TRACK...INTENSITY AND ENVELOPE OF GALE FORCE WINDS ON THE NORTH SIDE OF THIS STORM. THERE IS ALSO A LOW PROBABILITY OF WIND ADVISORY CONDITIONS ACROSS CAPE COD AND NANTUCKET LATE WEDNESDAY INTO EARLY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231-232-251-011015- CAPE COD BAY-NANTUCKET SOUND-MASSACHUSETTS BAY AND IPSWICH BAY- 509 AM EST SUN FEB 28 2010 ...GALE WARNING IN EFFECT FROM 1 AM TO 4 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CAPE COD BAY...NANTUCKET SOUND...AS WELL AS MASSACHUSETTS BAY AND IPSWICH BAY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. NORTHEAST GALES ARE POSSIBLE AGAIN WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ233>235-237-256-011015- VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 509 AM EST SUN FEB 28 2010 ...GALE WARNING IN EFFECT FROM 4 AM TO 1 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH COASTAL SOUNDS OF MASSACHUSETTS AND RHODE ISLAND...BUZZARDS BAY...AND THE OUTER COASTAL WATERS SOUTH OF RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. NORTHEAST GALES ARE POSSIBLE AGAIN WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-236-011015- BOSTON HARBOR-NARRAGANSETT BAY- 509 AM EST SUN FEB 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR BOSTON HARBOR AND NARRAGANSETT BAY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NORTHEAST GALES ARE POSSIBLE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ250-254-255-011015- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 509 AM EST SUN FEB 28 2010 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OUTER COASTAL WATERS EAST OF MASSACHUSETTS...AND THE OUTER COASTAL WATERS SOUTH OF NANTUCKET AND MARTHAS VINEYARD. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. NORTHWEST GALES ARE POSSIBLE MONDAY. NORTHEAST GALES ARE POSSIBLE AGAIN WEDNESDAY....ESPECIALLY EAST AND SOUTH OF CAPE COD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 3:32 AM EST | Gale Warning | BOX | 37 hr | |
| Feb 28, 3:32 AM EST | Small Craft Advisory | BOX | 13 hr | |
| Feb 28, 2:49 PM EST | Coastal Flood Watch | BOX | Barnstable, Essex, Norfolk, Plymouth, Suffolk | 13 hr |
| Feb 28, 4:02 PM EST | Winter Weather Advisory | BOX | Barnstable, Essex, Middlesex, Norfolk, Plymouth, Suffolk | 16 hr |
Nearby
Wind Advisories in Massachusetts, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.